Volume 23, issue 6 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 7, 3233–3749
Issue 6, 2701–3231
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Homotopy groups of the observer moduli space of Ricci positive metrics

Boris Botvinnik, Mark G Walsh and David J Wraith

Geometry & Topology 23 (2019) 3003–3040
Abstract

The observer moduli space of Riemannian metrics is the quotient of the space (M) of all Riemannian metrics on a manifold M by the group of diffeomorphisms Diffx0(M) which fix both a basepoint x0 and the tangent space at x0. The group Diffx0(M) acts freely on (M) provided that M is connected. This offers certain advantages over the classic moduli space, which is the quotient by the full diffeomorphism group. Results due to Botvinnik, Hanke, Schick and Walsh, and Hanke, Schick and Steimle have demonstrated that the higher homotopy groups of the observer moduli space x0s>0(M) of positive scalar curvature metrics are, in many cases, nontrivial. The aim in the current paper is to establish similar results for the moduli space x0Ric>0(M) of metrics with positive Ricci curvature. In particular we show that for a given k, there are infinite-order elements in the homotopy group π4kx0Ric>0(Sn) provided the dimension n is odd and sufficiently large. In establishing this we make use of a gluing result of Perelman. We provide full details of the proof of this gluing theorem, which we believe have not appeared before in the literature. We also extend this to a family gluing theorem for Ricci positive manifolds.

Keywords
positive Ricci curvature, moduli space, Riemannian metrics, Perelman gluing construction, Hatcher bundles
Mathematical Subject Classification 2010
Primary: 53C21, 53C27, 57R65, 58J05, 58J50
Secondary: 55Q52
References
Publication
Received: 9 January 2018
Revised: 21 December 2018
Accepted: 21 January 2019
Published: 1 December 2019
Proposed: Tobias H Colding
Seconded: Bruce Kleiner, Ralph Cohen
Authors
Boris Botvinnik
Department of Mathematics
University of Oregon
Eugene, OR
United States
Mark G Walsh
Department of Mathematics and Statistics
Maynooth University
Maynooth
Ireland
David J Wraith
Department of Mathematics and Statistics
Maynooth University
Maynooth
Ireland